Stability of multihump optical solitons

Elena A. Ostrovskaya, Yuri S. Kivshar, Dmitry V. Skryabin, William J. Firth

Research output: Contribution to journalArticle

103 Citations (Scopus)
39 Downloads (Pure)

Abstract

We demonstrate that, in contrast with what was previously believed, multihump solitary waves can be stable. By means of linear stability analysis and numerical simulations, we investigate the stability of two- and three-hump solitary waves governed by incoherent beam interaction in a saturable medium, providing a theoretical background for the stability of the experimental results reported by Mitchell, Segev, and Christodoulides [Phys. Rev. Lett. 80, 4657 (1998)].
Original languageEnglish
Pages (from-to)296-299
Number of pages4
JournalPhysical Review Letters
Volume83
Issue number2
DOIs
Publication statusPublished - 12 Jul 1999

Keywords

  • stability
  • solitary waves
  • beam interaction
  • numerical simulations
  • solitons

Fingerprint Dive into the research topics of 'Stability of multihump optical solitons'. Together they form a unique fingerprint.

  • Cite this

    Ostrovskaya, E. A., Kivshar, Y. S., Skryabin, D. V., & Firth, W. J. (1999). Stability of multihump optical solitons. Physical Review Letters, 83(2), 296-299. https://doi.org/10.1103/PhysRevLett.83.296